Florida, 2010Damaging Wind and Heavy Rain in Florida, August 25 to 28, 2010
August 25 to 28, 2010 · NWS TBW · 5 events in 4 counties and zones
A persistent surface trough was in place to the north of the area with an upper trough in place over the area. Numerous showers and thunderstorms developed each day in the very moist and unstable environment.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent surface trough was in place to the north of the area with an upper trough in place over the area. Numerous showers and thunderstorms developed each day in the very moist and unstable environment. Long durations of heavy rainfall accumulations caused some flooding and strong gusty winds with storms caused some minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 25, 12:29 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 25, 12:29 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
129 PM EDT WED AUG 25 2010
.SYNOPSIS...AT MID AND UPPER LEVELS - RIDGING OVER THE SW DESERTS IS
BUILDING NORTH TOWARD CANADA...A LOW OVER HUDSON BAY IS TROUGHING
ACROSS THE GREAT LAKES - A SECOND TROUGH CENTERED ALOFT THE
MID-ATLANTIC STATES REACHES DOWN TO FL - AND A RIDGE OVER THE
OPEN ATLANTIC NOSES IN ACROSS EASTERN CUBA. MEANWHILE AT THE
SURFACE - HIGH PRESSURE SPRAWLS FROM THE CANADIAN PRAIRIES TO
NORTH-CENTRAL MEXICO - A RATHER ROBUST COLD FRONT STRETCHES FROM
THE RIO GRANDE VALLEY TO JAMES BAY - A FRONTAL BOUNDARY/TROUGH
WITH A COUPLE OF WEAK LOW PRESSURE AREAS ON IT RESIDES ACROSS
THE NORTHERN GULF AND SE U.S. - AND ATLANTIC HIGH PRESSURE RIDGES
IN OVER SOUTHERN FL.
&&
.SHORT TERM (TONIGHT - FRIDAY)...
FOR TONIGHT THROUGH THU - EAST COAST TROUGH LIFTS OUT TO THE NE
AS THE HUDSON BAY TROUGH DROPS IN OVER THE EASTERN U.S. HOWEVER...
THIS MAKES LIMITED SOUTHWARD PROGRESS AS THE ATLANTIC RIDGE LIFTS
ACROSS CUBA AND OVER SOUTHERN FL...ALLOWING THE SURFACE RIDGE TO
BEGIN TO ALSO MOVE NORTH WITH THE GULF FRONTAL BOUNDARY/TROUGH
SHIFTING BEYOND THE AREA BUT LEAVING ENOUGH MOISTURE AND REMNANT
UPPER ENERGY FOR NUMEROUS POPS.
THU NIGHT AND FRI - THE DEEP LAYER RIDGING LIFTS OUT OF SOUTHERN
FL AND INTO CENTRAL FL WITH SOME DRYING OF THE ATMOSPHERE ALTHOUGH
WITH RESIDUAL MOISTURE ENOUGH TO SUPPORT SCATTERED POPS.
TEMPERATURES WILL RUN AROUND NORMAL FOR LOWS THROUGH THE PERIOD.
HIGHS THU WILL STAY BELOW NORMAL THANKS TO CLOUDS AND RAINFALL BUT
THEN INCREASE TO AROUND NORMAL FRI AS SOME CLEARING WORKS IN.
.LONG TERM (FRIDAY NIGHT-WEDNESDAY)...
LITTLE CHANGE IN THE FORECAST FOR THE LONG TERM PERIOD. MID/UPPER
LEVEL RIDGE WILL BUILD OVER THE EASTERN U.S. OVER THE WEEKEND AND
INTO EARLY NEXT WEEK...BUT MODELS ARE STILL KEEPING SOME TROUGHING
HANGING BACK SOUTHWEST ACROSS FLORIDA EARLY NEXT WEEK. MEANWHILE AT
THE SURFACE ANOTHER COOL FRONT WILL WEAKEN AND GRADUALLY DISSIPATE
OVER NORTH FLORIDA OVER THE WEEKEND WITH A LARGE AREA OF HIGH
PRESSURE BUILDING DOWN THE U.S. EAST COAST OVER THE WEEKEND AND INTO
EARLY NEXT WEEK. THE DETAILS OF THE FORECAST REMAIN UNCERTAIN SO FOR
NOW HAVE LEFT THE SCATTERED RAIN CHANCES IN THE FORECAST FOR EACH
AFTERNOON AND EVENING. WITH THE FLOW INCREASING OUT OF THE EAST OVER
THE WEEKEND AND INTO EARLY NEXT WEEK THE WEST COAST SEA BREEZE WILL
STRUGGLE TO MOVE INLAND AND THEREFORE BEST CHANCES OF RAIN WILL BE
NEAR THE COAST. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD.
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE ACROSS THE REGION TODAY WITH MORE CONVECTION
EXPECTED TO DEVELOP LATER TONIGHT ESPECIALLY FROM THE TAMPA BAY AREA
NORTH. SOME MVFR/LOCAL IFR CONDITIONS ALONG WITH GUSTY WINDS UP TO
25 KNOTS WILL BE POSSIBLE IN THE SHOWERS AND THUNDERSTORMS...
OTHERWISE MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE
CONVECTION.
&&
.MARINE...
A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES ALONG WITH SOME
COASTAL FLOODING ACROSS LEVY/CITRUS COASTS WILL CONTINUE IN A
MODERATE ONSHORE FLOW THIS AFTERNOON. SW WINDS CONTINUE OVERNIGHT
ACROSS NORTHERN WATERS BUT WITH DIMINISHING SPEEDS.
HIGH PRESSURE RIDGING ACROSS SOUTH FLORIDA SLOWLY LIFT NORTH THU
NIGHT...REACHING CENTRAL FL FRI AND THEN RESIDING THERE INTO
EARLY NEXT WEEK. THIS RIDGE IS REINFORCED FROM THE NORTH OVER THE
WEEKEND WITH NE WINDS IN THE 15 TO 20 KT RANGE.
&&
.FIRE WEATHER...
NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 89 77 90 / 40 70 30 50
FMY 75 90 76 91 / 40 70 30 50
GIF 75 90 75 91 / 40 70 30 50
SRQ 76 89 76 91 / 40 70 30 50
BKV 73 89 73 91 / 30 70 30 50
SPG 78 89 79 90 / 40 70 30 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CITRUS-
LEVY.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...69/CLOSEHazardous weather outlook, Aug 25, 4:19 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
519 AM EDT WED AUG 25 2010
FLZ039-042-043-048>052-055>057-060>062-065-251600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
519 AM EDT WED AUG 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TODAY AND TONIGHT WITH A TROUGH OF LOW PRESSURE REMAINING ACROSS
NORTH FLORIDA AND AN UPPER TROUGH IN PLACE OVER THE REGION. THE
MAIN HAZARDS WITH THE STORMS WILL BE STRONG GUSTY WINDS...FREQUENT
DEADLY LIGHTNING...AND HEAVY RAINFALL CAUSING MINOR FLOODING OF
ROADWAYS AND SMALL STREAMS AND REDUCING VISIBILITIES TO ONE TO TWO
MILES WHILE DRIVING.
...COASTAL FLOOD IMPACT...
MODERATE AND GUSTY SOUTHWEST WINDS COMBINED WITH HIGH TIDES WILL
PUSH WATER ONSHORE ALONG COASTAL LOCATIONS OF LEVY AND CITRUS
COUNTIES AND CAUSE MINOR FLOODING IN LOW LYING AREAS THROUGH THIS
EVENING. DO NOT DRIVE THROUGH FLOOD WATERS.
...RIP CURRENT IMPACT...
CONTINUED MODERATE ONSHORE WINDS WILL ALLOW FOR A MODERATE RISK
OF RIP CURRENTS TODAY AT AREA BEACHES. TO AVOID GETTING CAUGHT IN
A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE
BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND
INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES.
...RIVER FLOOD IMPACT...
SEVERAL DAYS OF HEAVY RAINS ACROSS THE AREA HAVE CAUSED WATER
LEVELS TO RISE ABOVE FLOOD STAGE AT THE MANATEE RIVER NEAR MYAKKA
HEAD. WATER LEVELS SHOULD REMAIN ABOVE FLOOD STAGE THIS MORNING
AND THEN SUBSIDE BELOW FLOOD STAGE LATER TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING
ALONG SEA BREEZE BOUNDARIES FOR THURSDAY THROUGH TUESDAY AS HIGH
PRESSURE RIDGES ACROSS THE AREA. STRONG GUSTY WINDS...FREQUENT
DEADLY LIGHTNING...AND BRIEF HEAVY RAINS WILL BE THE MAIN HAZARDS
WITH THE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
COLSON
In the hours before
Special weather statement, Aug 25, 1:56 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
256 PM EDT WED AUG 25 2010
FLZ052-056-057-061-251945-
DE SOTO-HARDEE-HIGHLANDS-POLK-
256 PM EDT WED AUG 25 2010
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN POLK...HIGHLANDS...
SOUTHEASTERN HARDEE AND EASTERN DESOTO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM AVON PARK TO 22
MILES WEST OF PLACID LAKES...OR ALONG A LINE EXTENDING FROM AVON PARK
TO 8 MILES SOUTHEAST OF ARCADIA...MOVING EAST AT 20 MPH...WILL AFFECT
AVON PARK...SEBRING...LAKE PLACID AND VENUS...UNTIL 345 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
RAINFALL OF UP TO 2 INCHES IS POSSIBLE IN THESE STORMS.
&&
LAT...LON 2705 8128 2704 8189 2771 8151 2767 8114
2760 8114 2754 8120 2749 8120 2747 8116
2745 8114 2742 8114 2741 8112
TIME...MOT...LOC 1856Z 276DEG 19KT 2762 8145 2716 8173
JOHNSONHeavy Rain, Manatee
- When
- August 25, 4:00 PM EST to 6:00 PM EST
- Where
- Manatee County, 1.68 mi SSW of Rosedale
- Reported by
- Department of Highways
- Coordinates
- 27.446, -82.506
Two eastbound lanes of State Road 70 were closed near the intersection of Lockwood Ridge Road due to street flooding from heavy rains.
Heavy Rain, Levy
- When
- August 26, 5:00 PM EST to 11:00 PM EST
- Where
- Levy County, 0.43 mi NNW of Crackertown
- Reported by
- Emergency Manager
- Coordinates
- 29.035, -82.704
Highway 40W was closed near the intersection of 51st Street due to street flooding from heavy rains.
Heavy Rain, Levy
- When
- August 27, 2:00 PM EST to 5:00 PM EST
- Where
- Levy County, 5.73 mi WSW of Duttons Spur
- Reported by
- Emergency Manager
- Coordinates
- 29.239, -82.933
Water was covering State Road 24 near Rosewood due to heavy rains.
Thunderstorm Wind, Lee
- When
- August 27, 5:30 PM EST
- Where
- Lee County, 2.45 mi W of Whiskey Creek
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 26.577, -81.939
There was damage to two lanais on southeast 40th Terrace.
Heavy Rain, Highlands
- When
- August 28, 1:00 AM EST to 4:00 AM EST
- Where
- Highlands County, 3.95 mi S of Lake Jackson
- Reported by
- Newspaper
- Coordinates
- 27.423, -81.466
There were several streets that were closed due to street flooding from heavy rains in the Orange Blossom Estates area southwest of Sebring. Based off of radar, an estimated three to five inches of rain fell across that area. Portions of Lily Street, Maxanna Boulevard and Apple Road had closures.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, August 25, 2010$1.0 million · 1 event
- Flash Flooding and Damaging Wind in California, August 25 to 27, 2010$257,000 · 52 kt wind · 10 events
- Flash Flooding and Hail in California, August 25 to 26, 2010$90,000 · 1 in hail · 18 events
- Lightning Strike in Florida, August 25, 2010$15,000 · 1 event
- Flash Flood and Flood in Florida, August 25 to 28, 20102 events
- Damaging Wind in Arizona, August 25, 201061 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256243, 256250, 256256, 256262, 256710.